MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-20
Medical Device Problem Codes Insufficient Flow or Under Infusion (2182); Obstruction of Flow (2423); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pocket Erosion (2013); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a patient receiving unknown intrathecal medication at unknown concentration/dose via an implantable pump for non-malignant pain and failed back surgery syndrome.Patient said they had a pump replaced about 2 years ago because it was defective and it shut off on him.Patient said the last time the pump went out on him they had to go to the emergency room (er).
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was provided from a consumer stated that the first pump he had was defective in 2006.The patient stated that he has no idea why the pump was defective, but he has an allergy to titanium.With the first pump, the hcp encased the pump in silicone, but it did not work.They removed the pump, and they never tried that again with covering the next pump.The patient stated that his current pump was defective also, but they did not know why yet.The patient had a healthcare provider (hcp) that wanted to do a pump study because they think the catheter might be starting to clog.The patient mentioned that when he would go in for refills, they withdrew too much medication from the pump when it should have been empty.The patient was in the process of having a new hcp assigned.The patient will not have the pump checked until the new hcp isassigned.The patient stated that he was not sure if they will replace anything yet.The patient added that the pump started to pop through the skin.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21596217
Report Number3004209178-2025-04532
Device Sequence Number8822968
Product Code LKK
UDI-Device Identifier00643169508149
UDI-Public00643169508149
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2017
Device Model Number8637-20
Device Catalogue Number8637-20
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer02/27/2025
04/23/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date03/13/2025
05/13/2025
Date Device Manufactured12/14/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11....".
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale